Translator Disclaimer
December 2020 Test for high dimensional covariance matrices
Yuefeng Han, Wei Biao Wu
Ann. Statist. 48(6): 3565-3588 (December 2020). DOI: 10.1214/20-AOS1943

Abstract

The paper introduces a new test for testing structures of covariances for high dimensional vectors and the data dimension can be much larger than the sample size. Under proper normalization, central and noncentral limit theorems are established. The asymptotic theory is attained without imposing any explicit restriction between data dimension and sample size. To facilitate the related statistical inference, we propose the balanced Rademacher weighted differencing scheme, which is also the delete-half jackknife, to approximate the distribution of the proposed test statistics. We also develop a new testing procedure for substructures of precision matrices. The simulation results show that the tests outperform the exiting methods both in terms of size and power. Our test procedure is applied to a colorectal cancer dataset.

Citation

Download Citation

Yuefeng Han. Wei Biao Wu. "Test for high dimensional covariance matrices." Ann. Statist. 48 (6) 3565 - 3588, December 2020. https://doi.org/10.1214/20-AOS1943

Information

Received: 1 September 2018; Revised: 1 January 2020; Published: December 2020
First available in Project Euclid: 11 December 2020

Digital Object Identifier: 10.1214/20-AOS1943

Subjects:
Primary: 62F05
Secondary: 62E17

Rights: Copyright © 2020 Institute of Mathematical Statistics

JOURNAL ARTICLE
24 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.48 • No. 6 • December 2020
Back to Top